MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE LOOP O-C VIOLET *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE

DEPUY MITEK LLC US LUPINE LOOP O-C VIOLET *EA; SOFT-TISSUE ANCHOR, BIOABSORBABLE
Model Number 222980
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code Not Applicable (3189)
Date of Event 07/16/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Investigation summary: according to the information provided, it was reported that the 3 lupine suture anchors were broken (bent) right out of the box.The boxes were sealed and in excellent condition according to the nurse.3 other lupine anchors came out of the box with the suture loop disengaged from the mouth of the anchors.The complaint device was received and evaluated.Visual observations and visual inspection on the pictures provided confirm that 3 devices were observed that the anchors are bent, and 1 device was observed that was slight bent and the suture was disengaged from the mouth of the anchor.In addition, 1 device was received in its original packaging.The box presented marks of damage and was found stained, the sterility of the device was not compromised, because the inner package was in good conditions.The complaint reported was confirmed.The possible root cause for reported failure can be attributed to be exposure to high temperature during transportation/ stock/ trunk stock and for suture loop disengaged and for the damage in the box can be occurred during handling or transportation.However, this cannot be conclusive determined.A manufacturing record evaluation was performed for the finished device [4l53325] number, and no non-conformances were identified.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi:(b)(4).
 
Event or Problem Description
It was reported by sales rep via distributor via complaint submission tool that 3 lupine suture anchors were broken (bent) right out of the box.The boxes were sealed and in excellent condition according to the nurse.3 other lupine anchors came out of the box with the suture loop disengaged from the mouth of the anchors.They are asking for a credit for these 6 anchors and a follow up report on why this occurred.There were no adverse consequences to the patient.There was a surgery delay of 5 minutes reported.The devices are available to be returned for evaluation.

Common Device Name
SOFT-TISSUE ANCHOR, BIOABSORBABLE
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key10681094
Report Number1221934-2020-03006
Device Sequence Number2977432
Product Code MAI
UDI-Device Identifier10886705008582
UDI-Public10886705008582
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K150209
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number222980
Device Catalogue Number222980
Device Lot Number4L53325
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/11/2020
Initial Report FDA Received Date10/14/2020
Patient Sequence Number1